MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG MEDPOR CUSTOMIZED CRANIAL-L; IMPLANT

STRYKER LEIBINGER FREIBURG MEDPOR CUSTOMIZED CRANIAL-L; IMPLANT
Model Number 5444-0-310
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Cerebral Edema (4403); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported that the patient had a bump near where his glasses sit.The surgeon had a ct scan done that showed the rigid fixation coming off of the bone.There was medical intervention requiring a revision surgery.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint event could be confirmed based on the ct scans provided to design the new peek implant.The complaint department has already covered three previous reported events with medpor customized products lot# 2007161015 and lot#: 2011091030 with this patient under pi#: (b)(6).According to the previous investigations the patient had back-to-back issues with brain swelling.The surgeon used an external ventricular drain (evd) to drain extra cerebrospinal fluid (csf) from the brain.After loosening of the implant (lot#: 2011091030) in a previous reported event covered under pi#: (b)(6).The same complications occurred in the area where the swelling is present laterally and posteriorly to the patient¿s left eye.After this happened the surgeon decided to design a new implant again and switch to a customized peek implant from stryker (lot#: 2109161009).With the scans provided to design the peek implant, it could be confirmed that even though the implant was fixated appropriately, with more screws and plates than recommended, the implant loosened due to the pressure of the brain fluid in the area where the swelling of the patient is present.Furthermore, a review of the manufacturing records for medpor customized cranial-l (54440310), lot: 2011091030 was conducted.Final release test data confirmed the lot meets all final release specifications.Summarizing all obtained information, the root cause of the reported event that the fixation is pulling out from patient¿s bone was caused by the swelling present laterally and posteriorly to the patient¿s left eye prior to the implant.Additionally, it is the surgeon¿s responsibility to reduce the swelling prior to implanting the device.Based on the information provided, the statistical evaluation, the device history review and the complaint analysis by stryker¿s customized implants designer there is no indication for any systematic, material or manufacturing related issue.H3 other text: device not made available by customer.
 
Event or Problem Description

Brand Name
MEDPOR CUSTOMIZED CRANIAL-L
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
amelia kesti
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key13052593
Report Number0008010177-2021-00057
Device Sequence Number19871965
Product Code FWP
UDI-Device Identifier07613252457640
UDI-Public07613252457640
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number5444-0-310
Device Catalogue Number54440310
Device Lot Number2011091030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date12/21/2021
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown